Has anyone had any problems after starting Rituximab?

Hello everyone, I have had two doses of Rituximab in the last month and thought all my problems would be solved.

However, I seem to have had a month long flare of painful joints, very painful hip, making it difficult to walk and extreme fatigue. The nurses in the clinic say it can take 2-3 months to have an effect.

Has anyone else had these symptoms?

6 Replies

oldestnewest
  • Hi, iam so sorry to hear that you've had all these problems after having Rituximab. I am awaiting my first infusion of this drug & suffering badly with joints, muscles and severe fatigue !!! Now after reading your experience iam worried wether it's the right thing to do??

  • Thankyou for replying, I would go ahead with the treatment, as it is so difficult to get in the first place, and it might not affect you in the same way. In the Lupus meeting last weekend, a speaker said it was a monoclonal antibody and was very safe. good luck.

  • Hi, I have been on and off Rituximab for 7 years now. I would definitely continue with it. My lungs were affected by the Lupus and I am on Mycophenolate etc and they are good by my lung function was still decreasing so I was put on Rituximab and my lungs now a more stable. Obviously the are pros and cons with every drug but for the cost of this Rituximab your consultant would not have put you forward without thinking ou really need it. The first time I had the Rituximab it took a while before I started really feeling the benefit, although I was told I should feel it straight away, it was definitely a few months. Obviously everyone is different and I hope yours starts working soon and u feel better.

  • Hi,I have been having rituximab every six months for 7 years now.It does take a few months to see any benefit from it,but it is worth it.As someone else said before it can be hard to get,I was the first non cancer patient to have it at my hospital and my consultants had to go to a meeting and fight for the funds for me to have it.

    Obviously everyone who has it will get different levels of results,but I think it is worth having it.I have had the last of my 6 monthly treatment today.

  • What happens after the last treatment?

  • Mum-two. I am interested how often you have it. I have it every 6 months for 2 years then the consultant stops it for a year or two before I have another 2 years worth.

You may also like...